MAUDE Adverse Event Report: KARL STORZ SE & CO. KG DILATOR; ENDOSCOPY DILATOR, REUSABLE

KARL STORZ SE & CO. KG DILATOR; ENDOSCOPY DILATOR, REUSABLE
Model Number 28185HB
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device has not yet returned to the factory for evaluation.
 
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(4): as reported: "when the dilator was knocked out, the compressed dilating anterior part became detached.No trauma on removal of the loosened dilator part without residue.".
 
Additional Manufacturer Narrative
Data in section h6 have been corrected to match the evaluation findings.
 
Additional Manufacturer Narrative
Upon evaluation it could be confirmed that the distal part of instrument was broken.There are many dent and mechanical damaged observed on handle of the device.The breakage area shows no sign of corrosion and it is a freshly break.No indication for a material or manufacturing related issue was found during the investigation.In conclusion, the root cause most likely is due to mechanical overload, such as exerting too much force.This is user error without patient harm, therefore the case is non reportable.

Brand Name
DILATOR
Common Device Name
ENDOSCOPY DILATOR, REUSABLE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM  
Manufacturer Contact
susie chen
2151 e. grand avenue
el segundo, CA 90245-5017
4242188201
MDR Report Key11171204
Report Number9610617-2021-00014
Device Sequence Number3726454
Product Code LXH
UDI-Device Identifier04048551310328
UDI-Public4048551310328
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28185HB
Device Catalogue Number28185HB
Device Lot NumberVR02
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer12/01/2021
08/10/2022
Initial Report FDA Received Date01/14/2021
Supplement Report FDA Received Date08/09/2022
08/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown